Skip to main content
main-content

01.12.2014 | Case report | Ausgabe 1/2014 Open Access

Journal of Medical Case Reports 1/2014

Hepatotoxicity induced by trastuzumab used for breast cancer adjuvant therapy: a case report

Zeitschrift:
Journal of Medical Case Reports > Ausgabe 1/2014
Autoren:
Kazuo Ishizuna, Jun Ninomiya, Toshihisa Ogawa, Eiichi Tsuji
Wichtige Hinweise

Electronic supplementary material

The online version of this article (doi:10.​1186/​1752-1947-8-417) contains supplementary material, which is available to authorized users.

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

KI, JN, TO and ET participated in the clinical diagnosis. KI and JN contributed to drafting of the manuscript. TO supervised the concept and design of the manuscript. All authors read and approved the final manuscript.

Abstract

Introduction

Trastuzumab is generally considered a highly safe drug, but there have been cases of infusion reaction and cardiotoxicity. This report will present a rare case of hepatotoxicity induced by trastuzumab used for adjuvant therapy of human epidermal growth factor receptor type 2-positive breast cancer.

Case presentation

The patient was a 60-year-old Japanese postmenopausal woman with a non-contributory past medical history. She presented for detailed examination of an abnormality in her left breast. She had left breast cancer (T2N1M0, stage IIB) that was positive for estrogen receptor and progesterone receptor and was human epidermal growth factor receptor type 2 3+. She began receiving epirubicin and cyclophosphamide therapy but developed hepatotoxicity (aspartate aminotransferase 43U/L, alanine aminotransferase 104U/L, alkaline phosphatase 634U/L, and γ-glutamyl transpeptidase 383U/L). Thus, the therapy was discontinued after two cycles, and a weekly paclitaxel therapy was begun. After the absence of an adverse event was confirmed, she also began receiving trastuzumab (4mg/kg) at the second cycle. However, hepatotoxicity (aspartate aminotransferase 267U/L, alanine aminotransferase 246U/L, alkaline phosphatase 553U/L, and γ-glutamyl transpeptidase 240U/L) developed again, and trastuzumab was discontinued. She received paclitaxel monotherapy for a total of four cycles and subsequently underwent partial mastectomy and axillary dissection. After completing adjuvant radiation therapy (breast, 50Gy), she received trastuzumab administration (4mg/kg) but hepatotoxicity (aspartate aminotransferase 47U/L, alanine aminotransferase 102U/L, alkaline phosphatase 377U/L, and γ-glutamyl transpeptidase 91U/L) recurred. Thus, it was discontinued again. There was no hepatitis B or C virus infection, and a drug-induced lymphocyte stimulation test revealed a positive reaction to trastuzumab (stimulation index: 227%). Thereafter she has used only oral letrozole (2.5mg/day) and no recurrent cancer has been observed.

Conclusions

Although trastuzumab is a highly safe drug, one must be mindful of its risk for hepatotoxicity. Periodic monitoring of liver functions is necessary during trastuzumab therapy.

Unsere Produktempfehlungen

e.Med Interdisziplinär

Kombi-Abonnement

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de. Zusätzlich können Sie eine Zeitschrift Ihrer Wahl in gedruckter Form beziehen – ohne Aufpreis.

e.Med Allgemeinmedizin

Kombi-Abonnement

Mit e.Med Allgemeinmedizin erhalten Sie Zugang zu allen CME-Fortbildungen und Premium-Inhalten der allgemeinmedizinischen Zeitschriften, inklusive einer gedruckten Allgemeinmedizin-Zeitschrift Ihrer Wahl.​​​​​​​​​​​​​​

Zusatzmaterial
Authors’ original file for figure 1
13256_2014_3082_MOESM1_ESM.tif
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2014

Journal of Medical Case Reports 1/2014 Zur Ausgabe